MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37703
Medical Device Problem Codes Energy Output Problem (1431); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Therapeutic Effects, Unexpected (2099); Dysphasia (2195)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 97740, serial#: (b)(4), product type: programmer, patient.Event date is approximate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer and family/friend about an implantable neurostimulator (ins) implanted for non-malignant pain and chronic low back pain.It was reported via the patient's husband that the patient had a loss of therapy, and was in pain and forgot how to use the patient programmer.The caller said the reason for his call was to ask for the representative's contact info for the area as their managing doctor was a 100 miles away.Caller said that he tried reading the patient programmer manual but wasn't able to understand it.Patient services offered assistance on how to use the patient programmer but caller said the patient was in too much pain to been the phone right now.They had wanted the rep to come to their primary care physician clinic near where they live and it was reviewed their hcp can request a rep to come there.They noted this issue started a couple weeks ago.The patient called back in later that day, and stated their ins was not working, and she noticed this issue 2 weeks ago.The pain started 2 weeks ago as well, and it has been getting worse.They stated the pain was "coming from the box".Patient services asked if the pain was coming from the actual ins or from the stimulation being set too high, but the patient said she had no idea.Patient services reviewed considerations with making adjustments, and that if the patient believes the actual stimulation was causing the pain, the patient can consider decreasing or turning the ins off.The patient stated she wanted to turn the stimulation down and confirmed she was using the programmer.Reviewed how to sync using the antenna.The patient reported getting poor communication with the antenna attached, but was able to successfully connect to the ins without the antenna attached.The patient reported that her stimulation was set to 210, and the ins was on.It was reviewed how to decrease stimulation.The patient decreased from 201 down to 150, and stated that the pain was still there when she stood up.The patient decreased down to 120, and reported that the pain was not better.Patient services walked the patient through turning the ins off to see if (after some time had passed) their pain improved.The patient was to monitor their symptoms.Patient services also recommended the patient follow-up with the hcp to assess the ins and address the issues in person.They were sent a replacement programmer to address the poor communication with the antenna attached.No out of box failure was reported.No further allegations/complications were reported.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8558496
Report Number3004209178-2019-08443
Device Sequence Number14030576
Product Code LGW
UDI-Device Identifier00643169107793
UDI-Public00643169107793
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Model Number37703
Device Catalogue Number37703
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR